Why Am I Losing Just Inches, and Not Pounds?

askdrandreaseenfeld

What to do about dizziness or intestinal issues on a low-carb diet? Is it normal? And how come you’re losing inches around your waist, but not pounds?

Get the answers in this week’s Q&A with Dr. Andreas Eenfeldt:

Why am I losing just inches, and not pounds?

Hi,

I recently went to the doctor and discovered that I had gained 10 lbs (4.5 kg) since starting LCHF on the 15th of April 2017. However, I can tell that I have lost inches around my waist and also thighs. My clothes fit better and I am getting back into my jeans.

I start off with bulletproof coffee every morning but do intermittent fasting until 1:00 pm. I usually have my last meal before 8:00 pm in the evening. I still have at least one diet Dr. Pepper a day if I am being honest, but incorporate at least 64 ounces (1.8 litres) of water. What can I do to lose pounds and inches?

M. Livingston

 
If you’re clearly losing inches around your waist and not losing weight, then you’re gaining lean body weight at the same time (like muscles). That’s a good thing.

Not sure if you really need to lose any pounds (you don’t mention weight or height) but perhaps just keep doing what you’re doing? You could also try exchanging the bullet proof coffee for regular coffee and see if you still feel fine, can speed it up.

Best,
Andreas Eenfeldt

Dizziness on keto

Hello,

I have been following your keto meal plans, from the “get started week 1” and now I am on keto week 4. The last week thought I feel quite dizzy almost all day long. I take vitamin D and magnesium supplements and I follow the diet strictly. The dizziness started a few days ago in my first 24h fast and it continues since then.

Despoina

 
Definitely try adding salt and fluid, e.g. a cup of bouillon 1-2 times per day. Can help within 15-20 minutes if that’s the issue.

Best,
Andreas Eenfeldt

Intestinal issues

Hello,

I have been following the ketogenic diet, using only your recipes. I love the food and find the diet easy to follow. Instead of constipation however, I am experiencing bouts of cramping that comes and goes. I then have loose stools and have even had an accident when I passed gas (in the restroom, thank goodness!). I hate to be so graphic but I wanted to be honest about what is happening and my concern.

Is it possible I am getting too much olive oil/butter/coconut oil? I am on medication for Barrett’s esophagus, thyroid, high blood pressure and type 2 diabetes. I have never had this issue before now.

Thank you for your feedback,
Robin

 
Hi Robin!

This is not an uncommon issue when starting out on a higher-fat diet. It’s usually temporary, as your body and gut adapt within weeks or (maximum) a few months.

To reduce this issue, it’s possible to try to eat smaller meals and more often (not so much fat at once) until your body has had time to adapt. After that it’s a good idea to return to fewer meals.

Best,
Andreas

More

Low Carb for Beginners

More Questions and Answers

Many more questions and answers:

Low-Carb Q&A

Read all earlier questions and answers – and ask your own! – here:

Ask Dr. Andreas Eenfeldt about LCHF, Diabetes and Weight Loss – for members (free trial available).

Q&A

More about low carb and weight loss

2 Comments

  1. Amrit
    I have been following your 2 week challenge and lost 1.8kg in 1 week however I have not lost anything in 4 days...

    I want to lose about 18kg in total so still have alot to lose. I am getting less hungry and am eating less, sometimes skipping meals and having a protien snack. Could this be a negative thing?
    Please help:-(

  2. Paul P
    if she is on medicine for diabetes and its metformin, then maybe thats why she is getting loose stools.

    perhaps she should ( of course under the guidance of a physician ), reduce or eliminate the metformin..I stopped it admittedly without consulting a physician and my blood sugar is fine cause I am NOT eating any bread, paste, rice, fruit or sugar.

    Also noticed when i took half a pill once cause I thought my chicken wings were breaded not only did I have diarrhea but bloating, discomfort I think these medicines are not worth it better off being careful about your carb intake

Leave a reply

Reply to comment #0 by

Older posts